Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    My significant other want to purchase Tony Little Aurawave Perfect T.E.N.S. What is your opinion?
    avatar
    zippdee7 posted:
    I had something like this before. I couldn't wear it. I tried. It was killing me to do it, but I did it for my husband. He can't understand that if I can't stand clothes touching me some days, that I can't even fathom something feeling like I'm being electrocuted and thumped.

    It really hurt his feelings, and never let me forget. Now he's trying to bring another one of the same into existence. What do you think? I don't like him wasting his money on things I tell him will not work.

    I am not heard. Always trying to fix things. I appreciate what he does, but listening and trusting what I say....huh.......
    Reply
     
    avatar
    dollbug responded:
    Hello zippdee....MiMi in NC. A tens unit is actually a good tool to use. I have had one and use it when I need to. Mine is where it can be adjusted a lot...you can barely turn it on and it has several speeds as well. Actually my insurance company bought it for me when I had PT for a while. I have had all kinds of *issues* and have used it for several.

    I am not quite sure what kind of pain you are having...is it just for FM or is there something else going on. You do not say what you are taking either. I know when I first got sick I had all kinds of weird symptoms and feelings. I now hardly ever get them anymore though. Sometimes I have to soak my feet if I get weird feelings in them.

    Have you gotten your Vitamin D level checked? Sometimes low Vitamin D can cause additional pain for some people and it can also affect other illnesses as well.

    I hope you can find something soon that will help you cope better.


    MiMi
    IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

     
    avatar
    bette_kaffitz responded:
    You're right about wearing the leads with their sticky patches and having to have someplace to clip the TENS unit, but for some of us it can be a big help.

    I had one back in the 90's. It was a big help for a while. I kept changing the type of stimulation, the intensity, where I placed the leads, etc. After about 6 months, it lost its power to distract me from the pain signals. But for 6 months, I was able to drive to and from work (an hour each way), work with my handicapped adult students all day, and come home to cook dinner and play mommy and "farmer's wife." My unit bought me 6 months of less pain and more enjoyment in life. It was worth it for me.

    Would I try it again? I'm not sure. But I wouldn't dissuade a well-meaning spouse from bringing a unit home for me. And I would give it a fair trial. I just wouldn't go and get one on my own again.

    Bette
     
    avatar
    booch007 responded:
    Good morning,
    It sounds like you are the hyperalgesia type among us. Education may be the key here. Reading the story of a heightened neuro system where things hurt so much more than for others......

    Can your doctor chime in here for you. Saying that it is not an avenue for you? My neurologist and I have a great relationship, she also knows i will try anything.....but if it fails, it fails.

    My husband marks me for my injections with her. He STOPS when he gets to 20..."that's enough"..I tried telling him that leaving one or two behind...adds to reactivating the others and they will never go away. He doesn't get it. I have showed him charts and such, but he can only grasp so much....

    I have to love him for trying, this mess is so hard for us as patients to get it...let alone our spouses.

    Kuddos for him to try and help you!! HUGS OUT TO HIM...

    Good luck. Hate the idea of waste of money and you can't use it .

    Nancy B


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.